Doctor insights on:
Can you tell me about the long term side effects from the chemotherapy drugs adriamycin (doxorubicin) and cytoxin?
TWO MAJOR ONES: Adriamycin (doxorubicin) and Cytoxan is a great combination regimen used in breast cancer. The major long term side effects for both of these drugs is secondary leukemias, risk is around 1%. For adriamycin (doxorubicin) there is a concern for cardiotoxicity, but risk rises with cumulative dose. Risk is less than 10%. Patients get an echocardiogram or muga scan prior to therapy to evaluate heart status. Talk to your md. ...Read moreSee 1 more doctor answer
It can: It can- but that will depend on the cumulative dose given, your age when receiving the treatment, whether you also received other kind of therapy? Radiation etc. Please discuss your situation with your oncologist. ...Read more
Adriamycin (doxorubicin): “Doxorubicin HCl is contraindicated in patients with: Severe myocardial insufficiency, Recent (occurring within the past 4–6 weeks) myocardial infarction, Severe persistent drug-induced myelosuppression, Severe hepatic impairment (defined as Child Pugh Class C or serum bilirubin level greater than 5 mg/dL) & Severe hypersensitivity reaction to Doxorubicin HCl including anaphylaxis/” See: ...Read more
Tell us more about y: Please give us some background about your question. Adriamycin is a very effective drug and is widely used in oncology. It does have some serious side effects but they can be manged quite well except for Hair loss. It can cause nausea and vomiting(but it can be easily controlled with anti-nausea medication. It can also affect the heart but your oncologist will take due precuations ...Read more
Yes: Doxorubicin (adriamycin (doxorubicin)) can indeed cause nerve damage, but not always the typical 'peripheral neuropathy' seen with other chemotherapy drugs. It affects the myelin sheath of nerve and ganglia and can cause 'ganglionopathy'. Symptoms include numbness/tingling in both the arms/hands and legs/feet (not just the feet). Other drugs given alongside adriamycin (doxorubicin) can add to the risk. ...Read moreSee 1 more doctor answer
Why is adriamycin (doxorubicin) chemotherapy pushed manually rather than administered through an iv? Are premeds given with a/c chemo? If so what are they?
It is IV: ...Just given as an IV push instead of an IV drip to reduce, amongst other things, the risk of leakage to surrounding tissues leading to a chemical burn. The choice depends on the particular institution and the chemo protocol. As to premeds, most people use zofran (ondansetron) or one of its cousins plus steroids. Many use emend as well right from the start. If this is about you, best wishes. ...Read more
Intolerance: A person is considered to have allergy to a medication if there is a sudden reaction(unexpected). The reactions to medicines typically manifest as a skin hives or a skin rash often associated WITH ITCHING. A drop in blood pressure and difficulty with breathing can also occur with severe forms of allergy called Anaphylaxis ...Read more